| Model Number |
400SMTSFT0410 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was within the introducer sheath friction lock.This is likely the probable cause of the resistance while attempting to advance the smart coil during the procedure.If the pusher assembly mid-joint is retracted through the introducer sheath friction lock, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.The smart coil was then advanced through the rest of the introducer sheath without an issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a carotid cavernous fistula (ccf) using a penumbra smart coil (smart coil), non-penumbra coils and a non-penumbra microcatheter.During the procedure, the physician placed thirty-eight non-penumbra coils and two smart coils into the target location using the microcatheter.While advancing a smart coil within its introducer sheath, the smart coil became stuck and would not advance at all from its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using six smart coils and forty-six non-penumbra coils.There was no report of an adverse effect to the patient.